Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Degrees of irreducible characters of $ (B,\,N)$-pairs of types $ E\sb{6}$ and $ E\sb{7}$


Author: David B. Surowski
Journal: Trans. Amer. Math. Soc. 243 (1978), 235-249
MSC: Primary 20C15; Secondary 16A25
DOI: https://doi.org/10.1090/S0002-9947-1978-0502905-2
MathSciNet review: 502905
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let G be a finite (B, N)-pair whose Coxeter system is of type $ {E_6}$ or $ {E_7}$. Let $ 1_B^G$ be the permutation character of the action of G on the left cosets of the Borel subgroup B in G. In this paper we give the character degrees of the irreducible constituents of $ 1_B^G$.


References [Enhancements On Off] (What's this?)

  • [1] C. T. Benson and C. W. Curtis, On the degrees and rationality of certain characters of finite Chevalley groups, Trans. Amer. Math. Soc. 165 (1972), 251-273. MR 0304473 (46:3608)
  • [2] C. T. Benson and D. Gay, On dimension functions of the generic algebra of type $ {D_n}$, J. Algebra 45 (1977), 435-438. MR 0444753 (56:3101)
  • [3] C. T. Benson, L. C. Grove and D. B. Surowski, Semilinear automorphisms and dimension functions for certain characters of finite Chevalley groups, Math. Z. 144 (1975), 149-159. MR 0382468 (52:3351)
  • [4] N. Bourbaki, Groupes et algèbres de Lie, Chaps. 4-6, Hermann, Paris, 1968. MR 0240238 (39:1590)
  • [5] R. W. Carter, Simple groups of Lie type, Wiley, New York, 1972. MR 0407163 (53:10946)
  • [6] C. W. Curtis, Corrections and additions to ``On the degrees and rationality of certain characters of finite Chevalley groups", Trans. Amer. Math. Soc. 202 (1975), 405-406. MR 0364483 (51:737)
  • [7] C. W. Curtis and T. V. Fossum, On centralizer rings and characters of representations for finite groups, Math. Z. 107 (1968), 402-406. MR 0237665 (38:5946)
  • [8] C. W. Curtis, N. Iwahori and R. W. Kilmoyer, Hecke algebras and characters of parabolic types of finite groups with (B,N)-pairs, Inst. Hautes Etudes Sci. Publ. Math. No. 40 (1971), 81-116. MR 0347996 (50:494)
  • [9] J. S. Frame, The classes and representations of the groups of 27 lines and 28 bitangents, Ann. Mat. Pura Appl. 32 (1951), 83-119. MR 0047038 (13:817i)
  • [10] J. A. Green, On the Steinberg characters of finite Chevalley groups, Math. Z. 117 (1970), 272-288. MR 0280612 (43:6331)
  • [11] P. Hoefsmit, Representations of Hecke algebras of finite groups with BN-pairs of classical type, Ph.D. Dissertation, Univ. of British Columbia, 1974.
  • [12] N. Iwahori, On the structure of the Hecke ring of a Chevalley group over a finite field, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 10 (1964), 215-236. MR 0165016 (29:2307)
  • [13] R. W. Kilmoyer, Some irreducible complex representations of a finite group with a BN-pair, Ph.D. Dissertation, M.I.T., 1969.
  • [14] S. Lang, Algebra, Addison-Wesley, Reading, Mass., 1970. MR 0197234 (33:5416)
  • [15] D. E. Littlewood, Theory of group characters and matrix representations of groups, Oxford Univ. Press, New York, 1940. MR 0002127 (2:3a)
  • [16] G. Mackey, Induced representations of groups and quantum mechanics, Benjamin, New York, 1968. MR 0507212 (58:22373)
  • [17] G. de B. Robinson, Representation theory of the symmetric group, Univ. of Toronto Press, Toronto, 1961. MR 0125885 (23:A3182)
  • [18] L. Solomon, The orders of the finite Chevalley groups, J. Algebra 3 (1966), 376-393. MR 0199275 (33:7424)
  • [19] D. B. Surowski, Representations of a subalgebra of the generic algebra corresponding to the Weyl group of type $ {F_4}$, Comm. Algebra 5 (1977), 873-888. MR 0442104 (56:492)
  • [20] -, Irreducible characters of B-N pairs of exceptional types, Ph.D. Dissertation, Univ. of Arizona, 1975.
  • [21] J. Tits, Buildings of spherical type and finite BN-pairs, Springer-Verlag, New York, 1974. MR 0470099 (57:9866)
  • [22] A. Young, On quantitative substitutional analysis. V, Proc. London Math. Soc. 31 (2) (1930), 273-288.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 20C15, 16A25

Retrieve articles in all journals with MSC: 20C15, 16A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0502905-2
Keywords: System of (B, N) pairs, irreducible characters, generic algebras, generic degrees, specializations
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society